What is Drug-Induced Lupus?
Drug-induced lupus erythematosus is a condition that causes symptoms similar to Lupus Erythematosus which is caused by side effects from long term use of specific drugs. This long term used of the drugs does not cause Lupus Erythematosus just the same symptoms. The good news is that when you stop taking the drug causing the symptoms they disappear.
Once the suspected medication is stopped, symptoms should decline within days. Usually symptoms disappear within one or two weeks. Drug-induced lupus can be diagnosed with certainty only by resolution of symptoms and their failure to recur after stopping the medication.
What types drugs can drug-induced lupus?
There are drugs used in treating drug-induced lupus that can cause this condition.
The vast majorette of cases can be attributed to these three drugs.
At the bottom of the page is a diagram showing the different drugs known to cause this condition. Other than the drugs listed above there is a very small chance that they will cause these symptoms. Some have only a couple of documented cases.
What is the risk if you are taking one of these drugs.
The symptoms only take place after using a particular drug only begins after being on the drug for a few months up to a few years.
The risk of the three drugs listed above are only 5-20 percent chance of developing symptoms.
With the rest of the drugs the risk is less than 1 percent.
What are the symptoms of drug-induced lupus?
What tests are used to diagnose Drug-induced lupus
Treatment of Drug-induced lupus
Treatment is simple you will have to stop taking the drugs.
Sometimes there are lingering symptoms such as inflammation of joints or skin rash. If this happens then the doctor will treat these symptoms independently.
Drugs that can cause Lupus Erythematosus
Diragram from Drug-Induced Lupus Erythematosus
This web site is intended for your own informational purposes only. No person or entity associated with this web site purports to be engaging in the practice of medicine through this medium. The information you receive is not intended as a substitute for the advice of a physician or other health care professional. If you have an illness or medical problem, contact your health care provider.
Arthritis-Symptom.com is an informational out reach of the Consumer Health Information Network. It is our goal to provide up to date information about arthritis and other inflammatory and bone conditions in a easy to understand format.